will tazorac worsen wrinkles initially?
Doctor Answers 2
Hi there and thank you for your question. I love Tazorac and frequently refer to it as the rolls royce of topical retinoids, although some patients find it very difficult to tolerate. What you are perceiving as wrinkles is actually dryness and flaking caused by Tazorac use, which accentuates normal skin markings. Do not fret. Wrinkles do not form that quickly. I suggest frequent moisturization with a facial lotion and hydration with plenty of fluids until your skin acclimates. The first couple of months of retinoid use is the worst, but so worth it in the end. Good luck!
The secret to using Tazorac-
Dr Mai with the previous answer is spot on. This is the most powerful of all retinoids, and will universally cause skin irritation. This 'dehydration' can lead to the 'look of skin worsening with wrinkles'. The solution? Simple - firstly moisturise 30 minutes before retinoid application (Tazorac, Adapelene, Tretinoin), secondly start slow- 1-2 nights a week, thirdly dilute half half namely half Tazorac, and half moisturiser. Fourthly, moisturise 2-3 times a day, and sun protect. This is part of my personal skin regime, and as I have sensitive skin, I can only use this once a week. All the best, Davin S. Lim. Brisbane. Australia.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.